Alert archive / Kentucky / River Flood Warnings in 2013

River Flood Warning 2, NWS Louisville, KY

January 13, 2013Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Jan 13, 2013, 8:29 PM CST for Warren County, Kentucky. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 8:29 PM CST (02:29 UTC)
Expired
Jan 14, 2013, 9:04 PM CST
In force
25 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Warren County, KY

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 26.36 ft at Jan 14, 2013, 10:00 AM CST.

actionminormoderate10203001/1401/1501/16
Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WGUS43 KLMK 140229
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
929 PM EST SUN JAN 13 2013

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  DRAKES CREEK NEAR ALVATON
  GREEN RIVER AT WOODBURY

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...WARREN.

.HEAVY RAIN THIS WEEKEND IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK.

THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING.

&&

KYC227-141629-
/O.NEW.KLMK.FL.W.0002.130114T0229Z-130115T0920Z/
/ALVK2.1.ER.130114T1200Z.130114T1800Z.130115T0320Z.NO/
929 PM EST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DRAKES CREEK NEAR ALVATON.
* UNTIL LATE MONDAY NIGHT.
* AT  8:45 PM SUNDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 23.0 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY LATE EVENING.
* IMPACT...AT 21.0 FEET...PHIL MOORE PARK FLOODS OVER TRAILS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.6  
  FEET ON MAR 5 2008.

$$

KYC031-227-141629-
/O.NEW.KLMK.FL.W.0003.130114T0229Z-130118T0215Z/
/WDBK2.1.ER.130114T1407Z.130115T1200Z.130117T2015Z.NO/
929 PM EST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT WOODBURY.
* UNTIL THURSDAY EVENING.
* AT  9:00 PM SUNDAY THE STAGE WAS 25.4 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 37.4 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 37.0 FEET...SEVERAL COUNTY ROADS FLOOD NEAR WOODBURY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.3  
  FEET ON MAY 11 2009.

$$
3 follow-up statements
156 
WGUS83 KLMK 141242
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
742 AM EST MON JAN 14 2013

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton 
 
affecting the following counties in Kentucky...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Never attempt to cross any flooding roads. Continue to monitor NOAA Weather radio or commercial broadcasts for further
information. If you are affected by these crests take any necessary precautions.
 
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

The next statement will be issued this afternoon.

&&

KYC227-150042-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-130115T1550Z/
/ALVK2.1.ER.130114T0726Z.130114T1800Z.130115T0950Z.NO/
742 AM EST MON JAN 14 2013

The Flood Warning continues for
  the Drakes Creek near Alvaton.
* At  6:45 AM Monday the stage was 25.1 feet. 
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.5 feet by this
  afternoon. The river will fall below flood stage early Tuesday.
* Flood History...This crest compares to a previous crest of 26.6  
  feet on Feb 23 1994.

$$
CMC
901 
WGUS83 KLMK 141622
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1122 AM EST MON JAN 14 2013

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton 
  Rough River near Dundee 
  Green River at Woodbury 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Never attempt to cross any flooding roads. This is 
especially dangerous at night. Continue to monitor NOAA Weather radio
or commercial broadcasts for further information. If you are affected
by these crests take any necessary precautions.
 
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

The next statement will be issued tonight.

&&

KYC227-150422-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-130115T1016Z/
/ALVK2.1.ER.130114T0726Z.130114T1545Z.130115T0416Z.NO/
1122 AM EST MON JAN 14 2013

The Flood Warning continues for
  the Drakes Creek near Alvaton.
* At 10:45 AM Monday the stage was 26.3 feet. 
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will fall below
  flood stage by tonight.
* Flood History...This crest compares to a previous crest of 26.6  
  feet on Feb 23 1994.

$$

KYC183-150422-
/O.EXT.KLMK.FL.W.0001.000000T0000Z-130115T1855Z/
/DUNK2.1.ER.130114T0148Z.130115T0000Z.130115T1255Z.NO/
1122 AM EST MON JAN 14 2013

The Flood Warning continues for
  the Rough River near Dundee.
* At 10:45 AM Monday the stage was 26.3 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.4 feet by this
  evening. The river will fall below flood stage Tuesday morning.
* Impact...At 26.0 feet...County roads near Sunnydale flood.
* Flood History...This crest compares to a previous crest of 26.4  
  feet on Mar 10 2011.

$$

KYC031-227-150422-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-130117T0452Z/
/WDBK2.1.ER.130114T1631Z.130115T0600Z.130116T2252Z.NO/
1122 AM EST MON JAN 14 2013

The Flood Warning continues for
  the Green River at Woodbury.
* At 11:00 AM Monday the stage was 32.4 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 36.5 feet by after midnight Tuesday. The river will
  fall below flood stage by Wednesday afternoon.
* Impact...At 37.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 36.5  
  feet on Apr 19 1998.

$$

KYC031-177-183-150422-
/O.EXT.KLMK.FL.W.0005.130115T0000Z-130118T1930Z/
/RCHK2.1.ER.130115T0000Z.130116T1800Z.130118T1330Z.NO/
1122 AM EST MON JAN 14 2013

The Flood Warning continues for
  the Green River at Rochester.
* from this evening to Friday afternoon.
* At  7:00 AM Monday the stage was 16.2 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 18.8 feet by Wednesday early afternoon. The river will
  fall below flood stage by Friday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 18.8  
  feet on Feb 7 1997.

$$
CMC
795 
WGUS83 KLMK 150304
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1004 PM EST MON JAN 14 2013

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton
 
affecting the following counties in Kentucky...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Never attempt to cross any flooding roads. This is 
especially dangerous at night. Continue to monitor NOAA Weather radio
or commercial broadcasts for further information. If you are affected
by these crests take any necessary precautions.
 
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

This will be the last statement.

&&

KYC227-150334-
/O.CAN.KLMK.FL.W.0002.000000T0000Z-130115T1016Z/
/ALVK2.1.ER.130114T0726Z.130114T1545Z.130115T0234Z.NO/
1004 PM EST MON JAN 14 2013

The flood warning is cancelled for
  the Drakes Creek near Alvaton.
* At  9:45 PM Monday the stage was 21.9 feet. 
* Flood stage is 22.0 feet.
* Fell below flood stage at  9:34 PM Monday.
* Forecast...The river will continue to fall to 13.7 feet by 
  Wednesday morning.
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 13, 7:51 PM CST, 38 minutes earlier.

Area forecast discussion, Jan 13, 7:51 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EST SUN JAN 13 2013

.Forecast Update...
Issued at 850 PM EST Sun Jan 13 2013

Surface observations show cold front now pushing east of our
forecast area and into the coalfields of east Kentucky.
Precipitation has rapidly been diminishing from west to east as
surge of drier air aloft is pushing in.  The cold air is still
catching up to the backside of the precipitation and a a wintry mix
of rain/sleet/snow will be possible over the next hour as the
precipitation continues to work on off to the east.  Given the short
time the cold air has to work with...no accumulations of snow/sleet
are expected tonight.

Based on latest radar trends, the precipitation will likely be
exiting our CWA around 10 PM EST.  Satellite imagery is showing that
clearing skies are working quickly into the region.  Thus, the
forecast will be updated to bring more clearing into the region
tonight and at a quicker pace.  We should see clearing work into the
areas west of I-65 late this evening and out toward the I-75
corridor during the overnight hours.  The clearing will allow
temperatures to really fall off overnight.

We still have concerns about the potential for the re-freeze of
residual water on area roadways tonight.  The good news is that the
precipitation is ending at a quicker rate and the combination of
drier/colder air, the northwest winds, and traffic along the major
roadways will help dry out the roads a little quicker.  That can not
be said for the lesser traveled and rural roads that have a greater
chance of icing up.  Given those travel threats for the overnight
period, we will likely issue a Traveler's Advisory for the scattered
slick spots that may develop tonight.

Update issued at 712 PM EST Sun Jan 13 2013

00Z surface analysis shows the cold front continuing to press on off
to the east.  The front is generally along a line from near
Lexington southwestward to just east of Nashville Tennessee.  A
large area of rainfall continues out ahead of the front with the
heaviest rainfall down in the Lake Cumberland area.  Temperatures
out ahead of the front are still in the middle to upper 50s and
temperatures behind the front have dropped into the middle and upper
20s.  Here at the office we fell 23 degrees over the 6 hour period
between 1 PM and 7 PM EST.

The colder air is rushing in behind the system and is catching up to
the back side of the precipitation shield.  A wintry mix of
rain/sleet and snow is likely over the next few hours in area
generally along and west of interstate 65.  With temperatures above
freezing and the precipitation moving quickly to the east, this mix
will not last all that long and accumulations are not expected.  As
the colder air heads east, the wintry mix will also press eastward
and eventually work into our eastern sections later on tonight.

With the heavy rains moving out of the area, the Flood Watch has
been allowed to expire at 700 PM EST and all of the forecast
products have been updated to remove those headlines.  The current
forecast from this afternoon continues to be on track with
precipitation ending from west to east this evening.  Have been
updating the grids hourly to track the cold air coming in.  The
sub-freezing line is now entering our western CWA and extends from
near Huntingburg, Indiana down to near Murray Kentucky.  This will
work eastward and should press eastward to near the I-65 corridor in
the 10PM-12 midnight time frame and then over into the I-75 corridor
after midnight.  With temperatures falling into the upper 20s late
tonight, hazardous road conditions may develop due to residual water
on area roadways freezing up.  We will address those concerns in the
next update by mid-evening.

&&

.Short Term (Tonight through Monday Night)...
Issued at 300 PM EST Sun Jan 13 2013

Rain will continue across the area this afternoon as the last main
wave pushes northeast across the region. Most areas could see up to
another inch of rain through early this evening. There have been
some reports of flooded roadways, though they have not been
widespread. In addition, a few rivers are expected to reach minor
flood stage. We will keep the Flood Watch going this afternoon and
would not be surprised if a few more minor flooding reports come in
this afternoon.

As the rain moves out quickly this evening and tonight it will be a
race between how fast the precipitation ends and how fast the cold
air moves in. Currently it looks like the only area that will have a
chance for some freezing rain will be around
Dubois/Orange/Crawford/Perry counties in southern Indiana. Even this
looks like it will only last an hour or two before the precipitation
moves out. No accumulations are expected except a possible light
glaze on elevated surfaces. What could cause more of a problem
overnight is water already on the roads from the rains today
freezing as temperatures drop into the 20s overnight. Some slick
spots may develop by commute time tomorrow.

Dry weather is expected by tomorrow morning in the wake of the cold
front. Temperatures will be much colder tomorrow with highs in the
lower 30s in the northwest and lower 40s in the east.

As the front stalls once again to the southeast of the forecast
area, another wave will move north along it. This will spread some
light rain into southern Kentucky tomorrow afternoon. Some snow may
mix in with the rain as temps cool tomorrow night. By late in the
evening there will be a loss of ice in the clouds, so freezing
drizzle will be possible later in the night. Though no big ice
accumulations are expected, a few slick spots may develop around the
Lake Cumberland region tomorrow night.

.Long Term (Tuesday - Sunday)...
Issued at 300 PM EST Sun Jan 13 2013

Latest model data suggests that we will continue to see low chances
(20-30%) of precip over portions of south central KY Tues and Tues
evening.  Although the cold front will be located well to our south,
individual waves riding along the front will continue to cause the
precip field to push north into south central KY from time to time
Tues-Tues night.  Looks like precip should be in the form of all
rain Tuesday during the daylight hours.  However, Tuesday evening
south central KY may experience a wintry mix as the thermal profile
falls below freezing.  It's tough to say which wintry precip will
occur due to large differences between model soundings.  However,
any wintry precip that falls should be on the light side and sfc
temps will likely still be above freezing Tuesday evening when this
occurs.

The rest of the long term period looks to remain dry for the Ohio
Valley with weather systems passing to our north and south Wed-Sun.
Temperatures are expected to be near normal for this time of year in
the upper 30s and lower 40s most days next week.  Saturday will be a
bit warmer as strong SW flow gets going ahead of an approaching cold
front.  High temps should be in the upper 40s to around 50 Sat.
After the front passes Sat/Sun, we will see temps fall back to
normal for Sun.  Low temperatures Tues-Sun will be in the 20s to
around 30.

A more significant change in temperatures looks possible early next
week when the polar vortex moves south into east central Canada
carving out a significant trough over the eastern CONUS.  Although
it is a bit early to tell how cold, this does look like a
significant cool down to below normal temps for early to mid week
next week.

&&

.Aviation (00Z TAF Issuance)...
Issued at 625 PM EST Sun Jan 13 2013

Cold front continues to make eastward progress this evening.  It has
already passed through KSDF/KBWG and will pass through the KLEX
terminal within the next hour.  Behind the front, winds will be out
of the northwest at 10-12 knots with gusts up to 20 knots being
possible at times.  Post frontal rain will continue across the
terminals this evening.  On the back edge of the precipitation, the
cold air will probably catch up and result in a mix of rain, sleet,
and snow before the precipitation ends.  The best chance for this
happening will be at KSDF and KBWG between 14/00-02Z and over at
KLEX between 14/03-05Z.  Ceilings will remain in the low MVFR range
and temporary drops to IFR will be possible at times this evening.
As drier air works in from the west, precipitation will exit the
entire forecast area by 14/06Z with ceilings improving toward
morning.  Current thinking is that the terminals should back to VFR
conditions by 14/09-11Z.  VFR conditions are expected for Monday
with winds shifting to the north and then northeast during the day.

&&

.Hydrology...

The previously advertised cold front has been attempting to slowly
make its way eastward across the Ohio Valley on Sunday. Because of
the slow moving nature of the frontal boundary, copious amounts of
rain has fallen across much of central Kentucky and southern Indiana
by Sunday afternoon. As of 7am EST, the highest amount reported was
2.14 inches in a 24-hour period near Lewisport, KY. A few reports of
minor flooding problems have come in already with more expected
throughout the remainder of the day as additional rainfall amounts
of up to 1 inch are forecast across the area.

All of this rain has created very soggy grounds, allowing for plenty
of water to flow into creeks, streams, and rivers. As such, a River
Flood Warning has been issued for the Rough River near Dundee in
Ohio County. The current warning calls for minor flood stage to be
reached by about 02Z tonight, however, if the observed levels
continue to exceed the current forecast, the warning may need to go
into effect sooner, possibly before or around 00Z. The next location
being closely monitored is Paris at Stoner Creek in the Licking
River basin. This spot has the potential to reach or exceed minor
flood stage overnight tonight, highly depending on how much rain
accumulates in that area. Other locations in the Green River basin
to watch for rising river levels over the next 24 to 36 hours
includes Alvaton (Drakes Creek) and Woodbury. Please stay informed
with the latest forecasts and products as the situation continues to
develop.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......EER
Long Term........AMS
Aviation.........MJ
Hydrology........LG
Hazardous weather outlook, Jan 13, 6:00 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EST SUN JAN 13 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
700 PM EST SUN JAN 13 2013 /600 PM CST SUN JAN 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AN AREA OF MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO
PUSH EASTWARD ACROSS THE OUTLOOK AREA TONIGHT. COLDER AIR WILL
PUSH INTO THE REGION AS THE RAIN DEPARTS BUT WILL LIKELY RESULT IN
THE RAIN TRANSITIONING TO A WINTRY MIX OF RAIN...SLEET AND THEN
SNOW BEFORE ENDING. THE WINTRY MIX IS EXPECTED TO BE SHORT
LIVED...THEREFORE LITTLE OR NO ACCUMULATION IS EXPECTED.
HOWEVER...RESIDUAL MOISTURE ON AREA ROADWAYS MAY FREEZE UP TONIGHT
CREATING SLICK SPOTS ON AREA ROADWAYS AS TEMPERATURES FALL INTO
THE MIDDLE AND UPPER 20S. IF YOU HAVE TRAVEL PLANS FOR LATE
TONIGHT OR EARLY MONDAY MORNING...GIVE YOURSELF PLENTY OF TIME TO
REACH YOUR DESTINATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LIGHT WINTRY MIX MAY DEVELOP OVER SOUTH CENTRAL KENTUCKY MONDAY
NIGHT. THIS MAY RESULT IN A FEW SLICK SPOTS TUESDAY MORNING.

A LIGHT WINTRY MIX MAY BE POSSIBLE OVER SOUTH CENTRAL KENTUCKY
TUESDAY EVENING...HOWEVER NO IMPACTS ARE ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING TONIGHT.

EER/AMS/MJ

In the hours before

Special weather statement, Jan 13, 3:18 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM CST SUN JAN 13 2013

KYZ065-066-075-077-078-081-082-132205-
ADAIR KY-CASEY KY-CLINTON KY-CUMBERLAND KY-MONROE KY-RUSSELL
KY-TAYLOR KY-
318 PM CST SUN JAN 13 2013

...SLOW MOVING LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING
EASTWARD ACROSS THE LAKE CUMBERLAND AREA...

AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
COLUMBIA TO 6 MILES NORTH OF CELINA...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  JAMESTOWN...
  COLUMBIA...
  BURKESVILLE...
  ALBANY...
  KNIFLEY AND CASEY CREEK...
  NEATSVILLE AND MODOC...
  CLEMENTSVILLE AND RIBBON...
  RUSSELL COUNTY AIRPORT AND WILLIS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3729 8529 3737 8475 3716 8482 3712 8490
      3705 8490 3702 8487 3695 8489 3696 8494
      3692 8495 3686 8506 3676 8500 3670 8502
      3663 8500 3663 8552
TIME...MOT...LOC 2118Z 251DEG 31KT 3723 8523 3664 8547

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:29 PM CSTRiver Flood WarningLMKButler, Warren3 days
Jan 13, 10:11 PM CSTRiver Flood WarningLMKBourbon20 hr
Jan 14, 8:40 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio5 days
Jan 14, 10:30 AM CSTRiver Flood WarningLMKHardin, Nelson45 hr

Nearby

River Flood Warnings in Kentucky, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.